MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 16FR FOLEY CATHETER; VERTUS

C.R. BARD, INC. (COVINGTON) -1018233 16FR FOLEY CATHETER; VERTUS
Model Number AF42216
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that water leaked from the catheter when the user injected water during a pretest.
 
Event or Problem Description
It was reported that the catheter had issues with deflation.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential failure mode could be ¿no flow¿ with a potential root cause of "lumen collapses under the pressure of the balloon".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Contraindications: none known.Warnings: ¿ do not use ointments having a petrolatum base.They will damage the catheter and may cause the balloon to burst.¿ this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.¿ after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Cautions/precautions: ¿ maximum indwelling time should be less than 30 days.¿ urethral strictures, false passages, prostatic enlargement, and post surgical bladder neck contractures can make urethral catheterization difficult and may require the services of a urologist.¿ do not aspirate urine through drainage funnel.¿ do not use if package is damaged.¿ storage: store catheters at room temperature away from direct exposure to light, preferably in original box.¿ consult accompanying documents.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Adverse reactions: as with any foley catheter, there is potential for adverse reactions that may occur as part of use of this device including, but not limited to: ¿ urinary tract infection ¿ infection ¿ balloon rupture ¿ difficulty deflating the balloon ¿ difficulty removing the catheter ¿ blockage" h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
16FR FOLEY CATHETER
Common Device Name
VERTUS
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9386696
Report Number1018233-2019-07617
Device Sequence Number2654697
Product Code EZL
UDI-Device Identifier00801741099090
UDI-Public(01)00801741099090
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K180781
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAF42216
Device Catalogue Number0165B16
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1